Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Amarillo, TX

May 25, 2005Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2005, 1:57 AM CDT for Ochiltree County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2005, 1:57 AM CDT (06:57 UTC)
Expired
May 25, 2005, 2:49 AM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 147 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 250658
SVRAMA
TXC357-250815-
/O.NEW.KAMA.SV.W.0069.050525T0657Z-050525T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
157 AM CDT WED MAY 25 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF PERRYTON

* UNTIL 315 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  PERRYTON...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF
  CREEK PARK.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3648 10057 3648 10107 3607 10107 3607 10056

$$
2 follow-up statements
000 
WWUS54 KAMA 250714
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
212 AM CDT WED MAY 25 2005

TXC357-250815-
/O.CON.KAMA.SV.W.0069.000000T0000Z-050525T0815Z/
OCHILTREE TX-
212 AM CDT WED MAY 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
OCHILTREE COUNTY...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR PERRYTON...
MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF
CREEK PARK.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

AT 205 AM CDT...PENNY SIZE HAIL WAS REPORTED IN PERRYTON WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3648 10057 3648 10107 3607 10107 3607 10056

$$

HENNIG
000 
WWUS54 KAMA 250749
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
248 AM CDT WED MAY 25 2005

TXC357-250758-
/O.CAN.KAMA.SV.W.0069.000000T0000Z-050525T0815Z/
OCHILTREE TX-
248 AM CDT WED MAY 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR OCHILTREE COUNTY IS
CANCELLED...

AT 248 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD EXITED THE
WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 3648 10057 3648 10107 3607 10107 3607 10056

$$

HENNIG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:27 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 24, 11:27 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CDT TUE MAY 24 2005

.UPDATE...
UPDATED THE FORECAST PACKAGE TO INCREASE POPS MAINLY IN THE
NORTHEAST AS AN MCS MOVES INTO THE PANHANDLES FROM SOUTHEASTERN
COLORADO AND SOUTHWESTERN KANSAS. EASTERLY WINDS IN THE LOW LEVELS
ARE ADVECTING MOISTURE INTO THE AREA WHICH IS MAINTAINING ENOUGH
INSTABILITY TO KEEP THE THUNDERSTORMS GOING. STORM RELATIVE INFLOW
FAVORS THE THUNDERSTORMS TO MOVE SOUTHEAST WITH PERHAPS SOME
DEVELOPMENT ON THE WESTERN FLANK OF THE LINE. THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND HIGH WINDS.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT TUE MAY 24 2005/

DISCUSSION...
INITIAL STABILITY LEVELS SIMILAR TO YESTERDAY. COOL AIR PACKED
BETWEEN WARM AIR ALOFT AND AT LOWER LEVELS WOULD POINT TO ANOTHER
THREAT FROM DAMAGING WINDS TONIGHT. THE TIMING OF THE MAIN ACTIVITY
FOR TONIGHT SEEMS TO BE LATER BASED ON THE TIMING OF THE NEXT
SIGNIFICANT SHORT WAVE AFTER MIDNIGHT. THE PLAN IS TO RAISE POPS
AFTER MIDNIGHT AS THE BOUNDARY AFFECTS OUR NORTHEAST AREAS FIRST
AND THEN MOVES SOUTHWARD. INDICATORS SHOW MOISTURE WRAPPING IN
BEHIND THE FRONT/BOUNDARY.

FOR WEDNESDAY...THE NORTHWEST FLOW CONTINUES AND BRINGS YET ANOTHER
DISTURBANCE ACROSS THE PANHANDLES. SURFACE SYSTEM WILL PULL
TOGETHER INGREDIENTS FOR ANOTHER ROUND OF SEVERE WEATHER...THIS TIME
FURTHER SOUTH IN THE AREA.

FOR THURSDAY...ALL INDICATORS SHOW SOMEWHAT LOWER TEMPERATURES AND
WILL LOWER THEM A FEW NOTCHES.

NO SIGNIFICANT CHANGES TO THE EXTENDED PERIOD. NORTHWEST FLOW
PERSISTS FOR THE REMAINDER OF THE WEEK. A SYSTEM IS STILL TIMED FOR
THE SAT/SUN PERIOD.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

15/10
Hazardous weather outlook, May 24, 9:26 PM CDT, 4 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT TUE MAY 24 2005

OKZ001>003-TXZ001>020-251100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
926 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE. OTHERWISE...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE REST OF THE OKLAHOMA AND TEXAS PANHANDLES.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A
COLD FRONT APPROACHES THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS WILL BE
POSSIBLE AGAIN THURSDAY THROUGH SUNDAY MAINLY DURING THE AFTERNOON
AND NIGHTTIME HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ACROSS ALL OF THE PANHANDLES SHOULD
STAY INFORMED CONCERNING THE SEVERE WEATHER POTENTIAL THROUGH
TONIGHT...AND AGAIN WEDNESDAY AFTERNOON AND NIGHT...AND BE
PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP.

GOEHRING

In the hours before

Special weather statement, May 25, 12:40 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1240 AM CDT WED MAY 25 2005

OKZ003-250630-
BEAVER OK-
1240 AM CDT WED MAY 25 2005

...STRONG THUNDERSTORM IN BEAVER COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FORGAN AT 1240 AM
CDT...MOVING SOUTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 25, 12:51 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1251 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HAIL             5.5 WNW GUYMON          36.72N 101.57W
05/25/2005  1.75 INCH        TEXAS              OK   EMERGENCY MNGR

            40 TO 50 MPH WINDS REPORTED ALSO. VERY LITTLE RAIN.

&&

LG
Local storm report, May 25, 1:29 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     HAIL             GUYMON                  36.69N 101.48W
05/25/2005  1.00 INCH        TEXAS              OK   LAW ENFORCEMENT

&&

LG
Special weather statement, May 25, 1:30 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
130 AM CDT WED MAY 25 2005

TXZ005-250700-
LIPSCOMB TX-
130 AM CDT WED MAY 25 2005

...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF DARROUZETT AT 130
AM CDT...MOVING SOUTHEAST AT 45 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LIPSCOMB COUNTY...INCLUDING THE CITIES OF LIPSCOMB...
FOLLETT...AND HIGGINS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY.  LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Local storm report, May 25, 1:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
133 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     HAIL             HARDESTY                36.61N 101.19W
05/25/2005  0.88 INCH        TEXAS              OK   EMERGENCY MNGR

&&

LG
Local storm report, May 25, 1:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
135 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             5 NW HARDESTY           36.67N 101.26W
05/25/2005  1.75 INCH        TEXAS              OK   MEDIA

&&

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:23 AM CDTSevere Thunderstorm WarningAMALipscomb67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.